Alert archive / Nevada / High Wind Watches in 2019

High Wind Watch 3, NWS Las Vegas, NV

April 7, 2019Mohave County, Arizona; Inyo County, San Bernardino County, California; 4 counties in Nevada

NWS Las Vegas, NV issued this high wind watch at Apr 7, 2019, 2:37 AM MST for Mohave County, Arizona; Inyo County, San Bernardino County, California; 4 counties in Nevada. It took effect at Apr 9, 2019, 12:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 7, 2019, 2:37 AM MST (09:37 UTC)
In effect from
Apr 9, 2019, 12:00 PM MST
Expired
Apr 8, 2019, 2:44 PM MST
In force
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, Inyo County, CA, San Bernardino County, CA, Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 9.6 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2019-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2019-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3019 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

411 
WWUS75 KVEF 070937
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
237 AM PDT Sun Apr 7 2019

CAZ523>525-NVZ019-020-022-072200-
/O.NEW.KVEF.HW.A.0003.190409T1900Z-190410T0900Z/
Western Mojave Desert-Eastern Mojave Desert-Morongo Basin-
Spring Mountains-Red Rock Canyon-Las Vegas Valley-
Southern Clark County-
Including Barstow, Daggett, Fort Irwin, Baker, 
Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, 
Twentynine Palms, The Town Of Mt Charleston, Red Rock Canyon, 
Las Vegas, North Las Vegas, Henderson, Boulder City, Primm, 
Searchlight, and Cal-Nev-Ari
237 AM PDT Sun Apr 7 2019

...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE
TUESDAY NIGHT...

The National Weather Service in Las Vegas has issued a High Wind
Watch for much of the desert areas of San Bernardino County, the
Spring Mountains, the Las Vegas Valley, and southern Clark County,
which is in effect from Tuesday afternoon through late Tuesday 
night. 

* WINDS...Westerly winds 30 to 50 mph, with gusts as high as 60 to
  70 mph.

* TIMING...Winds will increase during the day Tuesday, peak
  Tuesday afternoon and evening, and decrease Tuesday night.

* IMPACTS...Driving will become difficult due to strong winds, 
  and visibility could be reduced in blowing dust. Trees and power
  lines could be blown down, and roofs could be damaged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch is issued when there is potential for a
hazardous high wind event. Continue to monitor forecasts for the
latest information.

&&

$$

CAZ520-522-NVZ014-017-072200-
/O.NEW.KVEF.HW.A.0003.190409T1900Z-190411T0300Z/
Owens Valley-Death Valley National Park-
Esmeralda and Central Nye County-
Western Clark and Southern Nye County-
Including Bishop, Independence, Lone Pine, Olancha,
Furnace Creek, Stovepipe Wells, Shoshone, Beatty, Goldfield, 
Silver Peak, Dyer, Pahrump, Indian Springs, Desert Rock, 
and Amargosa Valley
237 AM PDT Sun Apr 7 2019

...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

The National Weather Service in Las Vegas has issued a High Wind
Watch for the Owens Valley, Death Valley National Park, Esmeralda
County, central and southern Nye County, and western Clark County,
which is in effect from Tuesday afternoon through Wednesday 
evening. 

* WINDS...North winds 30 to 40 mph, with gusts around 60 mph.

* TIMING...Winds will increase during the day Tuesday, peak once
  Tuesday evening and again Wednesday afternoon, and decrease
  Wednesday evening.

* IMPACTS...Driving will become difficult due to strong winds, 
  and visibility could be reduced in blowing dust. Trees and power
  lines could be blown down, and roofs could be damaged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch is issued when there is potential for a
hazardous high wind event. Continue to monitor forecasts for the
latest information.

&&

$$

Morgan
3 follow-up statements
319 
WWUS75 KVEF 072121
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
221 PM PDT Sun Apr 7 2019


AZZ001-003-CAZ526-NVZ016-018-081100-
/O.EXA.KVEF.HW.A.0003.190409T1900Z-190410T0900Z/
Northwest Plateau-Northwest Deserts-Cadiz Basin-
Northeast Clark County-Sheep Range-
Including Colorado City, 
Pipe Spring National Monument, Tuweep, Mt Trumbell, 
Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, 
Valentine, Wikieup, Yucca, Vidal Junction, Mesquite, Overton, 
Moapa, and Hayford Pk
221 PM PDT Sun Apr 7 2019 /221 PM MST Sun Apr 7 2019/

...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE
TUESDAY NIGHT...

The National Weather Service in Las Vegas has issued a High Wind
Watch, which is in effect from Tuesday afternoon through late
Tuesday night. 

* WINDS...Westerly winds 30 to 50 mph, with gusts as high as 60 to
  65 mph. 

* TIMING...Winds will increase Tuesday morning, peak Tuesday 
  afternoon and evening, and decrease Tuesday night. 

* IMPACTS...Driving will become difficult due to strong winds, 
  and visibility could be reduced in blowing dust. Trees and 
  power lines could be blown down, and roofs could be damaged. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch is issued when there is potential for a
hazardous high wind event. Continue to monitor forecasts for the
latest information.

&&

$$

NVZ015-081100-
/O.EXA.KVEF.HW.A.0003.190409T1900Z-190411T0300Z/
Lincoln County-
Including Caliente, Pioche, Panaca, Hiko, Alamo, 
and Rachel
221 PM PDT Sun Apr 7 2019

...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

The National Weather Service in Las Vegas has issued a High Wind
Watch, which is in effect from Tuesday afternoon through
Wednesday evening. 

* WINDS...North winds 30 to 40 mph, with gusts around 55 mph.

* TIMING...Winds will increase during the morning Tuesday, peak 
  once Tuesday evening and again Wednesday afternoon, and decrease
  Wednesday evening. 

* IMPACTS...Driving will become difficult due to strong winds, 
  and visibility could be reduced in blowing dust. Trees and 
  power lines could be blown down, and roofs could be damaged. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch is issued when there is potential for a
hazardous high wind event. Continue to monitor forecasts for the
latest information.

&&

$$

CAZ523>525-NVZ019-020-022-081100-
/O.CON.KVEF.HW.A.0003.190409T1900Z-190410T0900Z/
Western Mojave Desert-Eastern Mojave Desert-Morongo Basin-
Spring Mountains-Red Rock Canyon-Las Vegas Valley-
Southern Clark County-
Including Barstow, Daggett, Fort Irwin, Baker, 
Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, 
Twentynine Palms, The Town Of Mt Charleston, Red Rock Canyon, 
Las Vegas, North Las Vegas, Henderson, Boulder City, Primm, 
Searchlight, and Cal-Nev-Ari
221 PM PDT Sun Apr 7 2019

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH LATE TUESDAY NIGHT...

* WINDS...Westerly winds 30 to 50 mph, with gusts as high as 60 to
  65 mph. 

* TIMING...Winds will increase during the day Tuesday, peak 
  Tuesday afternoon and evening, and decrease Tuesday night. 

* IMPACTS...Driving will become difficult due to strong winds, 
  and visibility could be reduced in blowing dust. Trees and 
  power lines could be blown down, and roofs could be damaged. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch is issued when there is potential for a
hazardous high wind event. Continue to monitor forecasts for the
latest information.

&&

$$

CAZ520-522-NVZ014-017-081100-
/O.CON.KVEF.HW.A.0003.190409T1900Z-190411T0300Z/
Owens Valley-Death Valley National Park-
Esmeralda and Central Nye County-
Western Clark and Southern Nye County-
Including Bishop, Independence, Lone Pine, Olancha,
Furnace Creek, Stovepipe Wells, Shoshone, Beatty, Goldfield, 
Silver Peak, Dyer, Pahrump, Indian Springs, Desert Rock, 
and Amargosa Valley
221 PM PDT Sun Apr 7 2019

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH WEDNESDAY EVENING...

* WINDS...North winds 30 to 40 mph, with gusts around 60 mph.

* TIMING...Winds will increase during the day Tuesday, peak once 
  Tuesday evening and again Wednesday afternoon, and decrease 
  Wednesday evening. 

* IMPACTS...Driving will become difficult due to strong winds, 
  and visibility could be reduced in blowing dust. Trees and 
  power lines could be blown down, and roofs could be damaged. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch is issued when there is potential for a
hazardous high wind event. Continue to monitor forecasts for the
latest information.

&&

$$
991 
WWUS75 KVEF 080959
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
259 AM PDT Mon Apr 8 2019

AZZ002-036-CAZ527-NVZ021-082200-
/O.NEW.KVEF.WI.Y.0017.190409T1900Z-190410T0900Z/
Lake Havasu and Fort Mohave-Lake Mead National Recreation Area-
San Bernardino County-Upper Colorado River Valley-
Including Lake Havasu City, Desert Hills, Topock, 
Bullhead City, Oatman, Mohave Valley, Needles, Hoover Dam, 
and Laughlin
259 AM PDT Mon Apr 8 2019 /259 AM MST Mon Apr 8 2019/

...WIND ADVISORY IN EFFECT FROM NOON PDT /NOON MST/ TUESDAY TO
2 AM PDT /2 AM MST/ WEDNESDAY...

The National Weather Service in Las Vegas has issued a Wind
Advisory, which is in effect from noon PDT /noon MST/ Tuesday to
2 AM PDT /2 AM MST/ Wednesday. 

* WINDS...Sustained speeds of 25 to 35 mph with gusts to 45 mph
  can be expected along the Colorado River Valley.

* TIMING...Southwest to west winds will increase Tuesday afternoon
  then winds will become northwest Tuesday evening and overnight.

* IMPACTS...Strong winds will create hazardous boating conditions
  on area lakes during the advisory period. These winds will
  create very choppy waters and generate large waves which could
  capsize or swamp small craft. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters in the Wind Advisory area should use extreme caution when
venturing onto lakes. If you do venture out onto the lakes...avoid
the open water and stay close to shore or in protected coves and 
inlets.

&&

$$

AZZ001-003-CAZ523>526-NVZ016-018>020-022-082200-
/O.CON.KVEF.HW.A.0003.190409T1900Z-190410T0900Z/
Northwest Plateau-Northwest Deserts-Western Mojave Desert-
Eastern Mojave Desert-Morongo Basin-Cadiz Basin-
Northeast Clark County-Sheep Range-Spring Mountains-
Red Rock Canyon-Las Vegas Valley-Southern Clark County-
Including Colorado City, 
Pipe Spring National Monument, Tuweep, Mt Trumbell, 
Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, 
Valentine, Wikieup, Yucca, Barstow, Daggett, Fort Irwin, Baker, 
Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, 
Twentynine Palms, Vidal Junction, Mesquite, Overton, Moapa, 
Hayford Pk, The Town Of Mt Charleston, Red Rock Canyon, 
Las Vegas, North Las Vegas, Henderson, Boulder City, Primm, 
Searchlight, and Cal-Nev-Ari
259 AM PDT Mon Apr 8 2019 /259 AM MST Mon Apr 8 2019/

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH LATE TUESDAY NIGHT...

* WINDS...West to northwest winds 30 to 50 mph, with gusts as 
  high as 60 to 65 mph. 

* TIMING...Winds will increase during the day Tuesday, peak
  Tuesday afternoon and evening then become northwest Tuesday
  evening and decrease Tuesday night. 

* IMPACTS...Driving will become difficult due to strong winds, 
  and visibility could be reduced in blowing dust. Trees and 
  power lines could be blown down, and roofs could be damaged. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch is issued when there is potential for a
hazardous high wind event. Continue to monitor forecasts for the
latest information.

&&

$$

CAZ520-522-NVZ014-015-017-082200-
/O.CON.KVEF.HW.A.0003.190409T1900Z-190411T0300Z/
Owens Valley-Death Valley National Park-
Esmeralda and Central Nye County-Lincoln County-
Western Clark and Southern Nye County-
Including Bishop, Independence, Lone Pine, Olancha,
Furnace Creek, Stovepipe Wells, Shoshone, Beatty, Goldfield, 
Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel,
Pahrump, Indian Springs, Desert Rock, and Amargosa Valley
259 AM PDT Mon Apr 8 2019

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH WEDNESDAY EVENING...

* WINDS...North winds 30 to 40 mph, with gusts around 60 mph.

* TIMING...Winds will increase during the day Tuesday, peak once 
  Tuesday evening and again Wednesday afternoon, and decrease 
  Wednesday evening. 

* IMPACTS...Driving will become difficult due to strong winds, 
  and visibility could be reduced in blowing dust. Trees and 
  power lines could be blown down, and roofs could be damaged. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch is issued when there is potential for a
hazardous high wind event. Continue to monitor forecasts for the
latest information.

&&

$$
937 
WWUS75 KVEF 082144
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
244 PM PDT Mon Apr 8 2019


AZZ001-CAZ523>525-NVZ016-022-091100-
/O.UPG.KVEF.HW.A.0003.190409T1900Z-190410T0900Z/
/O.NEW.KVEF.HW.W.0005.190409T1600Z-190410T0900Z/
Northwest Plateau-Western Mojave Desert-Eastern Mojave Desert-
Morongo Basin-Northeast Clark County-Southern Clark County-
Including Colorado City, 
Pipe Spring National Monument, Tuweep, Mt Trumbell, 
Western Grand Canyon, Barstow, Daggett, Fort Irwin, Baker, 
Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, 
Twentynine Palms, Mesquite, Overton, Moapa, Primm, Searchlight, 
and Cal-Nev-Ari
244 PM PDT Mon Apr 8 2019 /244 PM MST Mon Apr 8 2019/

...HIGH WIND WARNING IN EFFECT FROM 9 AM PDT /9 AM MST/ TUESDAY
TO 2 AM PDT /2 AM MST/ WEDNESDAY...

The National Weather Service in Las Vegas has issued a High Wind
Warning, which is in effect from 9 AM PDT /9 AM MST/ Tuesday to
2 AM PDT /2 AM MST/ Wednesday. The High Wind Watch is no longer
in effect. 

* WINDS...Southwest winds 30 to 50 mph, with gusts as high as 60 
  to 65 mph. 

* TIMING...Winds will increase during the day Tuesday, peak 
  Tuesday afternoon and evening then become northwest Tuesday 
  evening and decrease Tuesday night. 

* IMPACTS...Driving will become difficult due to strong winds, 
  and visibility could be reduced in blowing dust. Trees and 
  power lines could be blown down, and roofs could be damaged. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Strong winds can make driving dangerous...rapidly 
reduce visibility in dust prone areas and lead to property damage.

&&

$$

CAZ522-NVZ014-015-017-091100-
/O.UPG.KVEF.HW.A.0003.190409T1900Z-190411T0300Z/
/O.NEW.KVEF.HW.W.0005.190409T1600Z-190411T0300Z/
Death Valley National Park-Esmeralda and Central Nye County-
Lincoln County-Western Clark and Southern Nye County-
Including Furnace Creek, Stovepipe Wells, Shoshone,
Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, 
Hiko, Alamo, Rachel, Pahrump, Indian Springs, Desert Rock, 
and Amargosa Valley
244 PM PDT Mon Apr 8 2019

...HIGH WIND WARNING IN EFFECT FROM 9 AM TUESDAY TO 8 PM PDT
WEDNESDAY...

The National Weather Service in Las Vegas has issued a High Wind
Warning, which is in effect from 9 AM Tuesday to 8 PM PDT
Wednesday. The High Wind Watch is no longer in effect. 

* WINDS...North winds 30 to 45 mph, with gusts with gusts as 
  high as 60 to 65 mph. 

* TIMING...Winds will increase during the day Tuesday, peak
  Tuesday evening and again late Wednesday morning and early 
  afternoon, and decrease Wednesday evening. 

* IMPACTS...Driving will become difficult due to strong winds, 
  and visibility could be reduced in blowing dust. Trees and 
  power lines could be blown down, and roofs could be damaged. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Strong winds can make driving dangerous...rapidly 
reduce visibility in dust prone areas and lead to property damage.

&&

$$

NVZ020-091100-
/O.UPG.KVEF.HW.A.0003.190409T1900Z-190410T0900Z/
/O.NEW.KVEF.HW.W.0005.190409T1600Z-190411T0300Z/
Las Vegas Valley-
Including Las Vegas, North Las Vegas, Henderson, 
and Boulder City
244 PM PDT Mon Apr 8 2019

...HIGH WIND WARNING IN EFFECT FROM 9 AM TUESDAY TO 8 PM PDT
WEDNESDAY...

The National Weather Service in Las Vegas has issued a High Wind
Warning, which is in effect from 9 AM Tuesday to 8 PM PDT
Wednesday. The High Wind Watch is no longer in effect. 

* WINDS...West to southwest winds 30 to 50 mph, with gusts as high
  as 60 to 65 mph on Tuesday. North to northwest winds 30 to 45
  mph, with gusts up to around 60 mph. 

* TIMING...Winds will increase during the day Tuesday, peak
  Tuesday afternoon and evening then become northwest Tuesday
  evening and decrease Tuesday night. Winds will increase again 
  late Wednesday morning and early afternoon, and decrease 
  Wednesday evening. 

* IMPACTS...Driving will become difficult due to strong winds, 
  and visibility could be reduced in blowing dust. Trees and 
  power lines could be blown down, and roofs could be damaged. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Strong winds can make driving dangerous...rapidly
reduce visibility in dust prone areas and lead to property
damage.

&&

$$

CAZ520-091100-
/O.UPG.KVEF.HW.A.0003.190409T1900Z-190411T0300Z/
/O.NEW.KVEF.HW.W.0005.190409T1600Z-190410T0900Z/
Owens Valley-
Including Bishop, Independence, Lone Pine, 
and Olancha
244 PM PDT Mon Apr 8 2019

...HIGH WIND WARNING IN EFFECT FROM 9 AM TUESDAY TO 2 AM PDT
WEDNESDAY...

The National Weather Service in Las Vegas has issued a High Wind
Warning, which is in effect from 9 AM Tuesday to 2 AM PDT
Wednesday. The High Wind Watch is no longer in effect. 

* WINDS...North winds 30 to 40 mph, with gusts around 60 mph.

* TIMING...Winds will increase during the day Tuesday, peak 
  Tuesday evening and decrease Tuesday night. 

* IMPACTS...Driving will become difficult due to strong winds, 
  and visibility could be reduced in blowing dust. Trees and 
  power lines could be blown down, and roofs could be damaged. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Strong winds can make driving dangerous...rapidly
reduce visibility in dust prone areas and lead to property
damage.

&&

$$

NVZ018-019-091100-
/O.UPG.KVEF.HW.A.0003.190409T1900Z-190410T0900Z/
/O.EXB.KVEF.WI.Y.0017.190409T1600Z-190411T0300Z/
Sheep Range-Spring Mountains-Red Rock Canyon-
Including Hayford Pk, The Town Of Mt Charleston, 
and Red Rock Canyon
244 PM PDT Mon Apr 8 2019

...WIND ADVISORY IN EFFECT FROM 9 AM TUESDAY TO 8 PM PDT
WEDNESDAY...

The National Weather Service in Las Vegas has issued a Wind
Advisory, which is in effect from 9 AM Tuesday to 8 PM PDT
Wednesday. The High Wind Watch is no longer in effect. 

* WINDS...West to southwest winds 30 to 50 mph, with gusts as high
  as 60 to 65 mph on Tuesday. North to northwest winds 30 to 45
  mph, with gusts up to around 60 mph. 

* TIMING...Winds will increase during the day Tuesday, peak
  Tuesday afternoon and evening then become northwest Tuesday
  evening and decrease Tuesday night. Winds will increase again 
  late Wednesday morning and early afternoon, and decrease 
  Wednesday evening.

* IMPACTS...Driving will become difficult due to strong winds, 
  and visibility could be reduced in blowing dust. Trees and 
  power lines could be blown down, and roofs could be damaged. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means strong winds gusting over 40 mph can make
driving difficult...especially for high profile vehicles. Use
extra caution.

&&

$$

AZZ003-CAZ526-091100-
/O.UPG.KVEF.HW.A.0003.190409T1900Z-190410T0900Z/
/O.EXB.KVEF.WI.Y.0017.190409T1600Z-190410T0900Z/
Northwest Deserts-Cadiz Basin-
Including Kingman, Golden Valley, Dolan Springs, 
Valentine, Wikieup, Yucca, and Vidal Junction
244 PM PDT Mon Apr 8 2019 /244 PM MST Mon Apr 8 2019/

...WIND ADVISORY IN EFFECT FROM 9 AM PDT /9 AM MST/ TUESDAY TO
2 AM PDT /2 AM MST/ WEDNESDAY...

The National Weather Service in Las Vegas has issued a Wind
Advisory, which is in effect from 9 AM PDT /9 AM MST/ Tuesday to
2 AM PDT /2 AM MST/ Wednesday. The High Wind Watch is no longer
in effect. 

* WINDS...West to northwest winds 30 to 40 mph, with gusts as 
  high as 45 to 55 mph. 

* TIMING...Winds will increase during the day Tuesday, peak 
  Tuesday afternoon and evening then become northwest Tuesday 
  evening and decrease Tuesday night. 

* IMPACTS...Driving will become difficult due to strong winds, 
  and visibility could be reduced in blowing dust. Trees and 
  power lines could be blown down, and roofs could be damaged. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means strong winds gusting over 40 mph can make
driving difficult...especially for high profile vehicles. Use
extra caution.

&&

$$

AZZ002-036-CAZ527-NVZ021-091100-
/O.EXT.KVEF.WI.Y.0017.190409T1600Z-190410T0900Z/
Lake Havasu and Fort Mohave-Lake Mead National Recreation Area-
San Bernardino County-Upper Colorado River Valley-
Including Lake Havasu City, Desert Hills, Topock, 
Bullhead City, Oatman, Mohave Valley, Needles, Hoover Dam, 
and Laughlin
244 PM PDT Mon Apr 8 2019 /244 PM MST Mon Apr 8 2019/

...WIND ADVISORY NOW IN EFFECT FROM 9 AM PDT /9 AM MST/ TUESDAY
TO 2 AM PDT /2 AM MST/ WEDNESDAY...

* WINDS...Sustained speeds of 25 to 35 mph with gusts to 45 mph 
  can be expected along the Colorado River Valley. 

* TIMING...Southwest to west winds will increase Tuesday 
  afternoon then winds will become northwest Tuesday evening and 
  overnight. 

* IMPACTS...Strong winds will create hazardous boating 
  conditions on area lakes during the advisory period. These 
  winds will create very choppy waters and generate large waves 
  which could capsize or swamp small craft. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters in the Wind Advisory area should use extreme caution when
venturing onto lakes. If you do venture out onto the lakes...
avoid the open water and stay close to shore or in protected
coves and inlets.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this high wind watch went out at Apr 7, 2:24 AM MST, 13 minutes earlier.

Area forecast discussion, Apr 7, 2:24 AM MST, 13 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
224 AM PDT Sun Apr 7 2019

.SYNOPSIS...Much warmer temperatures are expected today and Monday,
with Las Vegas and Death Valley making a run at their first 90 and
100 degree readings of the season, respectively, on Monday. Strong
winds and much cooler temperatures will return Tuesday and
Wednesday, then another storm system could bring a chance of rain
and high elevation snow to much of the area Thursday night through
Friday night.
&&

.DISCUSSION...Water vapor loop clearly showed the long advertised
ridge of high pressure building in from the east Pacific. This will
bring a sharp, albeit short lived, warming trend to the area today
and Monday. Still a close call whether Las Vegas will reach 90
and/or Death Valley will reach 100 for the first time of the season
on Monday. The bigger story of the period comes Tuesday and
Wednesday, as a storm system coming out of the Gulf of Alaska brings
very strong winds and sharply cooler temperatures. Some of the high
resolution models are showing weak downslope wind signatures on the
east slopes of the Sierra and Springs as early as before sunrise
Tuesday, but the greater threat for widespread strong winds looks
like Tuesday afternoon through Wednesday. By Tuesday afternoon,
strong cold front will be approaching Las Vegas from the north, with
pre frontal west to southwest winds increasing over the Mojave
Desert in response to a 70-80 knot 500 mb wind max and a 100-120
knot 300 mb wind max moving overhead. At the same time, the post
frontal northerly winds will be increasing over the southern Great
Basin in response to very sharp temperature gradient across the
front enhancing the solenoidal circulation (we often see this
maximized when a strong front crosses the area at the time of peak
daily heating). Winds will subside over the Mojave Desert Tuesday
night as the cold front moves through, but post frontal winds should
continue to crank over the southern Great Basin through Wednesday.
With this in mind, issued a High Wind Watch for Las Vegas and areas
farther south and west from noon Tuesday through late Tuesday night,
and for areas northwest of Las Vegas from noon Tuesday through
Wednesday afternoon. Wind Advisories will likely be needed for areas
east of the Watch, such as Lincoln County, the Colorado River
Valley, and Mohave County. By the time this storm has passed,
attention turns north as another storm deepens over British Columbia
and dives south across our area Thursday and Friday. This storm will
bring even cooler temperatures due to its trajectory from the north,
along with chances for rain and high elevation snow showers to much
of the region.
&&

.AVIATION...For McCarran...Light and variable winds are expected
through the morning before east to southeast winds at 6-8kts set up
for this afternoon. Expect diurnal drainage flow to return tonight,
with light winds returning by Monday morning. Continued SCT to BKN
high clouds can be expected into the beginning of next week.

For the rest of southern Nevada, northwest Arizona and southeast
California...Light diurnal winds are expected today and tonight
across the region. Occasional SCT-BKN high VFR clouds are likely.
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.
&&

DISCUSSION...Morgan
AVIATION...Wolf

For more forecast information...see us on our webpage:

http://weather.gov/lasvegas or follow us on Facebook and Twitter

Nearby

High Wind Watches in Nevada, 2019High Wind Watches in California, 2019High Wind Watches in Arizona, 2019Every high wind watch in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.